Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sore muscles
Mar 8, 2009

Hi dr young my, cd4 is as you said average of 330 cells 13 %.Still not put on meds, will see my dr. in 3 months viral load still unknown now i have very sore muscles; calves, thighs and back of neck. Still liquidy diarrhea even after 7 day course of Flagyl. Is there anything I can do for sore muscles? would starting treatment help? Do you think I have a right to insist on starting treatment, sorry to bother you again thanks for your time. Steve

Response from Dr. Young

Hello Steve,

Thanks for your note. Seems like there are two different questions here.

I would appear that you have a chronic diarrhea of unknown causes- I'd certainly recommend seeing your doctor about this, particularly since there's been no improvement after the treatment with Flagyl. It's not clear if this is related to the muscle soreness, though certain blood tests can help determine the degree of muscle injury (a test called CPK or aldolase).

There are some rare patients that have direct muscle inflammation (called myositis)-- this isn't usually caused by untreated HIV, but if there is no other cause (and see my discussion below), it could be reason to consider starting on HIV medications.

More to this point however, is your CD4 percentage of 13. This level, if confirmed, is low enough to make me concerned about your risk of having an AIDS complication-- something that appears to start when percentages are below 15%. I'll recommend starting treatment in such patients, or for those (as you are) with CD4s less than 350.

Taken in total, your symptoms and labs would indicate that it's time to start treatment for HIV in the near future.

Be well, BY



Previous
stop mediceine
Next
Lymphocyte T-Cell Immune Modulator

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement